MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY TREVO TRAK 21 MICROCATHETER 162CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 90338
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after successful completion of the procedure when the subject catheter was stored in a tray, something like coating substance was found floating in the saline solution in the tray.It is unclear at what point in time this occurred.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
This is 2 of 4 reports.
 
Additional Manufacturer Narrative
There are controls in the manufacturing process to ensure the product met specifications upon release.The product was not returned.A swirl/sliver of ptfe (polytetrafluoroethylene) coating was returned wrapped inside medical gauze.Upon inspection, it was determined that the ptfe (polytetrafluoroethylene) coating belonged to the guidewire investigated under same parent complaint.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, the dispenser hoop was flushed and there was no friction or resistance while removing the catheter from the dispenser hoop, the introducer was used when inserting the guidewire into the catheter, and flush was given inside the catheter when inserting the guidewire.The device was not returned for analysis as it was discarded at the hospital; however, a swirl/sliver of the coating substance described in the event description was returned wrapped inside medical gauze.Upon inspection, it was determined that this substance was ptfe coating likely belonging to the guidewire investigated under the same parent complaint.As this coating was ptfe (polytetrafluoroethylene) and not hydrophilic, the as reported 'hydrophilic coating peeling' was not confirmed.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description

Brand Name
TREVO TRAK 21 MICROCATHETER 162CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16270014
Report Number3012931345-2023-00014
Device Sequence Number6033329
Product Code DQO
UDI-Device Identifier07613327313956
UDI-Public07613327313956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K192122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Model Number90338
Device Catalogue Number90338
Device Lot Number165496
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer02/27/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown